Alert archive / Mississippi / Tornado Warnings in 2019

Tornado Warning 59, NWS Jackson, MS

April 18, 2019Forrest County, Jones County, Lamar County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 18, 2019, 4:27 PM CDT for Forrest County, Jones County, Lamar County, Mississippi. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2019, 4:27 PM CDT (21:27 UTC)
Expired
Apr 18, 2019, 5:13 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Forrest County, MS, Jones County, MS, Lamar County, MS

What was reported inside it

TimeReportWhereRemark
Apr 18, 4:32 PM CDTTSTM WND DMG4 N Pine Grove, MSMULTIPLE TREES SNAPPED IN HALF PER EM.
Apr 18, 4:43 PM CDTTSTM WND DMG3 W Macedonia, MSTREE DOWN AT COUNTY LINE RD AND AT MORRISTON RD AND MOSES LANE IN PETAL, MS.
Apr 18, 4:45 PM CDTTSTM WND DMG1 Wnw Petal, MSTREE SNAPPED IN PETAL.
Apr 18, 4:46 PM CDTTSTM WND DMG5 Ese Moselle, MSPOWER LINE DOWN ON OVETT MOSELLE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 1:41 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
560 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

540 
WFUS54 KJAN 182127
TORJAN
MSC035-067-073-182230-
/O.NEW.KJAN.TO.W.0059.190418T2127Z-190418T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
427 PM CDT THU APR 18 2019

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Northern Forrest County in southeastern Mississippi...
  Northeastern Lamar County in southeastern Mississippi...
  Southeastern Jones County in southeastern Mississippi...

* Until 530 PM CDT.
    
* At 427 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles southwest of West Hattiesburg, moving northeast
  at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Hattiesburg around 430 PM CDT.
  Oak Grove around 435 PM CDT.
  West Hattiesburg and Rawls Springs around 440 PM CDT.
  Petal around 445 PM CDT.
  Sunrise and Eastabuchie around 450 PM CDT.
  Macedonia around 455 PM CDT.
  Ovett around 510 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3119 8957 3138 8953 3159 8894 3143 8894
      3143 8914 3126 8915
TIME...MOT...LOC 2127Z 247DEG 40KT 3127 8950 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DL
5 follow-up statements
398 
WWUS54 KJAN 182135
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
435 PM CDT THU APR 18 2019

MSC035-067-073-182230-
/O.CON.KJAN.TO.W.0059.000000T0000Z-190418T2230Z/
Forrest MS-Lamar MS-Jones MS-
435 PM CDT THU APR 18 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHERN
FORREST...NORTHEASTERN LAMAR AND SOUTHEASTERN JONES COUNTIES...
    
At 435 PM CDT, a severe thunderstorm capable of producing a tornado
was located over West Hattiesburg, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Hattiesburg and Oak Grove around 440 PM CDT.
  Petal around 445 PM CDT.
  Sunrise and Eastabuchie around 450 PM CDT.
  Macedonia around 455 PM CDT.
  Ovett around 510 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3121 8948 3133 8947 3145 8934 3159 8894
      3143 8894 3143 8914 3126 8915
TIME...MOT...LOC 2135Z 247DEG 40KT 3131 8940 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DL
380 
WWUS54 KJAN 182145
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
445 PM CDT THU APR 18 2019

MSC035-067-073-182230-
/O.CON.KJAN.TO.W.0059.000000T0000Z-190418T2230Z/
Forrest MS-Lamar MS-Jones MS-
445 PM CDT THU APR 18 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHEASTERN FORREST...EAST CENTRAL LAMAR AND SOUTHEASTERN JONES
COUNTIES...
    
At 444 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hattiesburg, moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Petal around 455 PM CDT.
  Sunrise around 500 PM CDT.
  Macedonia around 505 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3122 8940 3134 8939 3141 8931 3150 8919
      3159 8894 3143 8894 3143 8914 3126 8915
TIME...MOT...LOC 2144Z 253DEG 31KT 3125 8933 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DL
804 
WWUS54 KJAN 182149
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
449 PM CDT THU APR 18 2019

MSC073-182158-
/O.CAN.KJAN.TO.W.0059.000000T0000Z-190418T2230Z/
Lamar MS-
449 PM CDT THU APR 18 2019

...THE TORNADO WARNING FOR EAST CENTRAL LAMAR COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Mississippi.

LAT...LON 3134 8935 3150 8918 3159 8894 3143 8894
      3143 8914 3126 8915 3123 8935
TIME...MOT...LOC 2148Z 251DEG 30KT 3126 8929 

$$

MSC035-067-182230-
/O.CON.KJAN.TO.W.0059.000000T0000Z-190418T2230Z/
Forrest MS-Jones MS-
449 PM CDT THU APR 18 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHEASTERN FORREST AND SOUTHEASTERN JONES COUNTIES...
    
At 448 PM CDT, a severe thunderstorm capable of producing a tornado
was located on the south side of Hattiesburg, moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Petal around 455 PM CDT.
  Sunrise around 500 PM CDT.
  Macedonia around 505 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3134 8935 3150 8918 3159 8894 3143 8894
      3143 8914 3126 8915 3123 8935
TIME...MOT...LOC 2148Z 251DEG 30KT 3126 8929 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DL
328 
WWUS54 KJAN 182202
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
502 PM CDT THU APR 18 2019

MSC035-182211-
/O.CAN.KJAN.TO.W.0059.000000T0000Z-190418T2230Z/
Forrest MS-
502 PM CDT THU APR 18 2019

...THE TORNADO WARNING FOR NORTHEASTERN FORREST COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Mississippi.

LAT...LON 3153 8910 3159 8894 3143 8894 3143 8914
TIME...MOT...LOC 2201Z 245DEG 39KT 3146 8907 

$$

MSC067-182230-
/O.CON.KJAN.TO.W.0059.000000T0000Z-190418T2230Z/
Jones MS-
502 PM CDT THU APR 18 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHEASTERN JONES COUNTY...
    
At 501 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Ovett, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Jones County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3153 8910 3159 8894 3143 8894 3143 8914
TIME...MOT...LOC 2201Z 245DEG 39KT 3146 8907 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DL
921 
WWUS54 KJAN 182213
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
513 PM CDT THU APR 18 2019

MSC067-182223-
/O.CAN.KJAN.TO.W.0059.000000T0000Z-190418T2230Z/
Jones MS-
513 PM CDT THU APR 18 2019

...THE TORNADO WARNING FOR SOUTHEASTERN JONES COUNTY IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Mississippi.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.

LAT...LON 3153 8910 3159 8894 3143 8894 3143 8914
TIME...MOT...LOC 2211Z 247DEG 40KT 3151 8893 

$$

DL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 18, 4:20 PM CDT, 7 minutes earlier.

Area forecast discussion, Apr 18, 4:20 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
420 PM CDT Thu Apr 18 2019

.DISCUSSION...

Through Friday...

An ongoing intense QLCS with damaging straight line winds and
embedded tornadoes continues to quickly push east through eastern
Mississippi. This area of severe thunderstorms will exit into
Alabama over the next few hours with the subsequent severe weather
threat coming to an end by early evening. Given the quick
progression of the system will let the ongoing severe, flooding,
and wind graphics continue as is and will clear out the threats
once the storms exit the area in a few hours. Showers will linger
through the overnight hours with wrap around moisture supporting
additional showers during the day tomorrow beneath the cold core
upper low. Low freezing heights and modest mid-level lapse rates
could yield small hail with any deeper cores during the afternoon
hours tomorrow.

Saturday through Thursday...

Dry conditions will finally return this weekend with seasonably
cool temperatures behind the cold frontal passage. Quasi-zonal
flow with periods of shortwave ridging will persist into the
middle portions of next work week. Global guidance quickly
diverges with respect to the next storm system heading into the
latter portion of next week as there's a signal for upper level
energy to become cutoff. There will be plenty of time to watch
this system, so left PoPs low for now given the large amounts of
uncertainty. /TW/

&&

.AVIATION...
18Z TAF discussion:
Widespread showers and thunderstorms will continue to move across
the region today. MVFR ceilings will be widespread throughout the
TAF period with patchy IFR possible. The main concern will be a
line of severe thunderstorms moving from west to east across the
area. Winds will be gusty out of the south through the day before
shifting to out of the north and remaining gusty overnight. /TW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       49  61  42  70 /  86  69  21   0
Meridian      50  61  43  70 /  91  65  19   0
Vicksburg     50  63  44  71 /  57  56  12   0
Hattiesburg   51  63  43  71 /  94  61  14   1
Natchez       49  64  43  71 /  43  48   6   0
Greenville    50  61  45  70 /  79  65   9   0
Greenwood     50  58  42  68 /  82  72  22   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 10 PM CDT this evening for MSZ018-019-
     025>066-072>074.

LA...Flash Flood Watch until 10 PM CDT this evening for LAZ007>009-
     015-016-023>026.

AR...Flash Flood Watch until 10 PM CDT this evening for ARZ074-075.

&&

TW
Hazardous weather outlook, Apr 18, 5:19 AM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
519 AM CDT Thu Apr 18 2019

ARZ074-075-LAZ007-MSZ018-019-182000-
Ashley-Chicot-Morehouse-Bolivar-Sunflower-
519 AM CDT Thu Apr 18 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...Today and Tonight...

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today

Today through tonight, weak trees and limbs may break and fall
due to sustained winds up to 25 mph and wind gusts around 35 mph
being possible. High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

Today, severe thunderstorms and tornadoes are possible. Some
thunderstorms could produce damaging winds of 60 to 70 mph, and
quarter size hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, heavy rainfall and areas of flash flooding are likely,
with some road closures possible due to flooding.  Two to four
inches of rain, with locally higher amounts over a short period
of time is expected. River flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ008-009-015-016-023>026-MSZ025-034-035-040>042-047-053-059>061-
182000-
West Carroll-East Carroll-Richland-Madison LA-Franklin LA-
Catahoula-Tensas-Concordia-Leflore-Washington-Humphreys-Issaquena-
Sharkey-Yazoo-Warren-Claiborne-Jefferson-Adams-Franklin MS-
519 AM CDT Thu Apr 18 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northwest Mississippi, southwest Mississippi, and west central
Mississippi.

.DAY ONE...Today and Tonight...

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today

Today an tonight, weak trees and limbs may break and fall due to
sustained winds up to 25 mph and wind gusts around 35 mph being
possible. High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

Today, severe thunderstorms and tornadoes are likely, and a
strong tornado cannot be ruled out. Damaging wind gusts of 70 to
80 mph, and quarter size hail are likely as well.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, heavy rainfall and areas of flash flooding are likely,
with some road closures possible due to flooding.  Two to four
inches of rain, with locally higher amounts over a short period
of time is expected. River flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ026>030-032-033-036>038-043-044-048>050-054-055-062>064-182000-
Grenada-Carroll-Montgomery-Webster-Clay-Choctaw-Oktibbeha-Holmes-
Attala-Winston-Madison MS-Leake-Hinds-Rankin-Scott-Copiah-Simpson-
Lincoln-Lawrence-Jefferson Davis-
519 AM CDT Thu Apr 18 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight...

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today

Today through tonight, weak trees and limbs may break and fall
due to sustained winds up to 25 mph and wind gusts around 35 mph
being possible. High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

Today, severe thunderstorms and tornadoes are likely, and a
strong tornado cannot be ruled out. Damaging wind gusts of 70 to
80 mph, and quarter size hail are likely as well.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, heavy rainfall and areas of flash flooding are likely,
with some road closures possible due to flooding. Two to four
inches of rain, with locally higher amounts over a short period of
time is expected. River flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ031-039-045-046-051-052-056>058-065-066-072>074-182000-
Lowndes-Noxubee-Neshoba-Kemper-Newton-Lauderdale-Smith-Jasper-
Clarke-Covington-Jones-Marion-Lamar-Forrest-
519 AM CDT Thu Apr 18 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, northeast Mississippi,
south central Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight...

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

Today into early this evening, severe thunderstorms and tornadoes
are likely, and a strong tornado cannot be ruled out. Damaging
wind gusts of 70 to 80 mph, and quarter size hail are likely as
well.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today into tonight, heavy rainfall and areas of flash flooding
are likely, with some road closures possible due to flooding. Two
to four inches of rain, with locally higher amounts over a short
period of time is expected. River flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Today through tonight, weak trees and limbs may break and fall
due to sustained winds up to 25 mph and wind gusts around 35 mph
being possible. High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Apr 18, 4:02 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     1 W BRAXTON             32.02N 89.99W
04/18/2019                   SIMPSON            MS   AMATEUR RADIO

            CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 3
            SW BRAXTON. TREES REPORTED DOWN BLOCKING
            ROAD.

&&

TP
Local storm report, Apr 18, 4:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          POLKVILLE               32.20N 89.69W
04/18/2019                   SMITH              MS   PUBLIC

            NUMEROUS TREES AND POWER LINES DOWN IN
            POLKVILLE.

&&

AW
Local storm report, Apr 18, 4:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND DMG     1 ENE BRANDON           32.28N 89.97W
04/18/2019                   RANKIN             MS   LAW ENFORCEMENT

            SEVERAL POWER LINES DOWN IN THE THE CITY OF
            BRANDON.

&&

AW
Local storm report, Apr 18, 4:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     TORNADO          1 NNE MORTON            32.37N 89.65W
04/18/2019                   SCOTT              MS   COUNTY OFFICIAL

            HOMES DESTROYED IN NORTH PART OF MORTON, MS.

&&

TP
Local storm report, Apr 18, 4:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     1 ESE MADISON           32.46N 90.11W
04/18/2019                   MADISON            MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWN IN THE CITY OF MADISON.
            TREES DOWN ON N. CASTLE DR., CASTLE CIR.,
            AND N. OLD CANTON RD. TREE ON HOUSE ON NAPA
            VALLEY CIR.

&&

TP
Local storm report, Apr 18, 4:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TORNADO          3 E JOHNS               32.13N 89.79W
04/18/2019                   RANKIN             MS   PUBLIC

            SEVERAL TREES DOWN ON HWY 43, JOHNS MAYTON
            RD, AND HWY 18.

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 12:30 PM CDTSevere Thunderstorm WarningJANAdams, Jefferson60 min
Apr 18, 12:35 PM CDTTornado WarningJANAdams31 min
Apr 18, 1:01 PM CDTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson, Warren74 min
Apr 18, 1:13 PM CDTTornado WarningJANClaiborne, Jefferson46 min
Apr 18, 1:38 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Warren82 min
Apr 18, 1:43 PM CDTSevere Thunderstorm WarningJANLincoln77 min
Apr 18, 1:43 PM CDTTornado WarningJANCopiah, Hinds62 min
Apr 18, 1:57 PM CDTTornado WarningJANFranklin, Lincoln63 min
Apr 18, 2:11 PM CDTFlash Flood WarningJANHinds, Issaquena, Madison, Warren3 hr
Apr 18, 2:16 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Simpson74 min
Apr 18, 2:26 PM CDTTornado WarningJANLawrence, Lincoln49 min
Apr 18, 2:30 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion75 min
Apr 18, 2:37 PM CDTTornado WarningJANHinds, Madison, Rankin53 min
Apr 18, 2:40 PM CDTTornado Warning Tornado observedJANRankin, Simpson65 min
Apr 18, 3:02 PM CDTTornado WarningJANJefferson Davis43 min
Apr 18, 3:05 PM CDTSevere Thunderstorm WarningJANScott, Smith55 min
Apr 18, 3:14 PM CDTTornado Warning Tornado observedJANScott, Smith45 min
Apr 18, 3:16 PM CDTSevere Thunderstorm WarningJANCovington74 min
Apr 18, 3:21 PM CDTFlash Flood WarningJANLeake, Madison, Rankin, Scott3 hr
Apr 18, 3:25 PM CDTSevere Thunderstorm WarningJANJasper, Newton80 min
Apr 18, 3:26 PM CDTTornado Warning Tornado observedJANLeake, Madison, Rankin, Scott64 min
Apr 18, 3:28 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Rankin77 min
Apr 18, 3:41 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lamar, Marion64 min
Apr 18, 3:44 PM CDTSevere Thunderstorm WarningJANJones76 min
Apr 18, 3:50 PM CDTTornado WarningJANLeake, Neshoba55 min
Apr 18, 3:53 PM CDTTornado WarningJANNewton29 min
Apr 18, 4:02 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale73 min
Apr 18, 4:09 PM CDTSevere Thunderstorm WarningJANKemper65 min
Apr 18, 4:12 PM CDTTornado WarningJANKemper, Lauderdale63 min
Apr 18, 4:15 PM CDTSevere Thunderstorm WarningJANForrest, Lamar75 min
Apr 18, 4:41 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston64 min
Apr 18, 4:44 PM CDTTornado WarningJANNeshoba, Noxubee, Winston61 min
Apr 18, 4:58 PM CDTSevere Thunderstorm WarningJANForrest47 min
Apr 18, 4:58 PM CDTTornado WarningJANNoxubee62 min
Apr 18, 5:03 PM CDTFlash Flood WarningJANForrest, Jones, Lamar117 min
Apr 18, 5:05 PM CDTFlash Flood WarningJANMarion51 min
Apr 18, 5:41 PM CDTTornado WarningJANLowndes, Noxubee26 min
Apr 18, 5:46 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha37 min
Apr 18, 5:50 PM CDTFlash Flood WarningJANClay, Lowndes, Oktibbeha115 min

Nearby

Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.